Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 206, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2004, 5:42 PM CDT for Morgan County, Sangamon County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2004, 5:42 PM CDT (22:42 UTC)
- Expired
- Aug 26, 2004, 6:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 76 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 262242 SVRILX ILC137-167-262345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 540 PM CDT THU AUG 26 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANGAMON COUNTY IN CENTRAL ILLINOIS MORGAN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 645 PM CDT * AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF NORTONVILLE...OR ABOUT 16 MILES NORTHWEST OF CARLINVILLE...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... WAVERLY FRANKLIN ALEXANDER LOAMI NEW BERLIN AUBURN DIVERNON SPRINGFIELD THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3954 9024 3953 8960 3976 8946 3976 9003 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:00 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 26, 2:00 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT THU AUG 26 2004 .DISCUSSION... SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... BIGGEST CHALLENGE TODAY IS PLACEMENT OF POTENTIALLY SEVERE CONVECTION AND HEAVY PRECIPITATION NEXT 36 HOURS. COLD DOME AND CLOUDS FROM LAST NIGHTS CONVECTION HAS KEPT CWA CAPPED SO FAR. BOUNDARY ASSOCIATED WITH COLD DOME IS NOW SET UP JUST EAST OF MISSISSIPPI RIVER. INITIAL CONCERN IS DEVELOPMENT ALONG THIS BOUNDARY LATER THIS AFTERNOON. IN ADDITION...THERE REMAINS POTENTIAL FOR QLCS DEVELOPMENT OVER IOWA THIS EVENING THAT MAY ADVECT INTO CWA TONIGHT. ALTHOUGH FLOW WOULD SUGGEST AN EASTERLY MOVEMENT...AM A BIT CONCERNED THAT BOUNDARY MENTIONED ABOVE MAY PLAY A ROLL IN TURNING SYSTEM MORE SOUTHEAST. SINCE THERE REMAINS LARGE UNCERTAINTY IN THE EVOLUTION OF THIS SYSTEM WILL GO CHC POPS ALL BUT SOUTHEAST WITH HIGHEST CHANCES IN NORTH TONIGHT. MODELS CONSISTENT IN BRINGING FRONT INTO REGION ON FRIDAY. ETA DEVELOPS PRECIPITATION AHEAD OF MAIN FRONT AND MOVES IT INTO CENTRAL ILLINOIS DURING THE DAY. GIVEN THE ABUNDANCE OF BOUNDARIES IN PLACE ACROSS THE REGION THIS SEEMS MORE REASONABLE THAN KEEPING ALL THE PRECIP ALONG THE FRONT PER GFS. AS LOW LEVEL JET KICKS UP FRIDAY NIGHT ADVECTING VERY MOIST FLOW INTO FORECAST AREA...POTENTIAL FOR A HEAVY RAIN EVENT INCREASES IN THE VICINITY AND BEHIND FRONT AS WELL AS NEAR ANY PRE-FRONTAL BOUNDARIES THAT MAY BE IN PLACE. ETA PROGGED PRECIP WATER OF 2 INCHES + OVER PORTIONS OF THE CWA FRIDAY AND FRIDAY NIGHT HIGHLIGHTS THIS THREAT. WITH SO MUCH UNCERTAINTY OF THE EVOLUTION TONIGHT THAT WILL SET UP FOCUS FOR HEAVY RAIN LATE FRIDAY AND FRIDAY NIGHT...WILL HOLD OFF ON FLOOD WATCH FOR NOW...BUT IT IS LIKELY THAT A WATCH WILL BE NEEDED ACROSS SOME PORTION OF THE REGION WITH A LATER ISSUANCE. FOR NOW WILL JUST MENTION HEAVY RAINFALL CENTRAL AND NORTH FOR FRIDAY NIGHT. GENERALLY WENT WITH A COMPROMISE ON MET AND MAV TEMPS. LEANED CLOSER TO ETA HIGHS FOR FRIDAY GIVEN THE POSSIBILITY OF PRECIP FURTHER SOUTH THAN GFS SUGGESTS. LONG TERM...SATURDAY THROUGH THURSDAY... LINGERING POST-FRONTAL MOISTURE AND DYNAMICS ASSOCIATED WITH MAIN 5H TROUGH WILL KEEP PRECIP GOING...PARTICULARLY IN THE EAST SATURDAY INTO SATURDAY NIGHT. TROUGH MOVES EAST AND SURFACE HIGH BUILDS IN FOR SUNDAY. GFS ENSEMBLES CONSISTENT IN BUILDING HEIGHTS NEXT WEEK AND DRYING REGION. SOME QUESTION WHETHER RETURN FLOW ON BACKSIDE OF HIGH WILL BRING IN ENOUGH MOISTURE FOR SCATTERED ACTIVITY BY MIDWEEK BUT WITH TIMING UNCERTAINTY AND LACK OF FOCUS WILL KEEP DRY FOR NOW. SHOULD BE A GRADUAL WARM-UP TO ABOVE NORMAL TEMPS BY THURSDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && BARKER
Hazardous weather outlook, Aug 26, 11:25 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CDT THU AUG 26 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 531 AM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A VERY WARM AND HUMID AIRMASS WILL BE IN PLACE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. A FEW WEAK UPPER AIR DISTURBANCES MOVING THROUGH DURING THE PERIOD MAY TRIGGER THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. ALSO...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONGER UPPER AIR DISTURBANCE WILL MOVE INTO THE REGION ON FRIDAY AND DROP A COLD FRONT INTO THE STATE. THE FRONT WILL LINGER ACROSS THE REGION INTO EARLY SUNDAY...BRINGING A CHANCE OF THUNDERSTORMS TO THE STATE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... MAINLY BETWEEN 2 PM AND 8 PM. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:10 PM CDT | Flash Flood Warning | ILX | Piatt | 6 hr |
| Aug 25, 7:34 PM CDT | Flash Flood Warning | ILX | Champaign | 5 hr |
| Aug 26, 4:01 AM CDT | Flash Flood Warning | ILX | Clay, Effingham | 4 hr |
| Aug 26, 7:56 AM CDT | Flash Flood Warning | ILX | Effingham, Jasper | 3 hr |
| Aug 26, 6:54 PM CDT | Tornado Warning | ILX | Fulton | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.